Discussions By Condition: I cannot get a diagnosis.

Nodule in Armpit

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: girlfromtexas
  • November 20, 2007
  • 08:04 AM

Approximately nine months ago, I noticed two cysts/insect bites(?) between my right armpit and right breast. The bumps were approximately 1 cm apart and immediately beneath them was what felt like a 1 cm lymph node, although I am not certain that is what it was.

My mom, who has been a triage nurse in OB/GYN for years, felt of the spot and said that because it was soft, round, and movable and due to its size, she wasn't worried about it. She did recommend that for peace of mind I schedule my yearly exam and have my physician check it out.

I did that, and I pointed the nodule out to my physician (who is known for being a very thorough physician). He palpated the nodule for a moment and noted its size, texture, and mobility, and said that it was possibly a lymph node caused by shaving or a break in the skin on my arm and chest (I am plagued by mild acne on these areas). He said that it might resolve but could be caused from permenant inflammation and may stay enlarged. He did not mention any other possibilities, but told me that he was not the slightest bit concerned about it and that I should not worry. He did not recommend any further testing unless it grew or changed in any way.

I am 25 years old, athletic, a non-smoker, non-drinker, negative history for pretty much everything and no family history of genetic cancers. Pretty much just anxiety. The nodule has been there for nine months. My question is, should I get a second opinion?

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?